Massachusetts, 2016Damaging Winds in Massachusetts, August 13, 2016
August 13, 2016 · NWS ALY · 11 events in 1 county or zone
On the morning of Saturday, August 13th, a warm front lifted northward across the region. This allowed a very warm and excessively humid air mass to be in place over the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the morning of Saturday, August 13th, a warm front lifted northward across the region. This allowed a very warm and excessively humid air mass to be in place over the area.
Late in the day, a surface cold front was approaching the area from the west. An organized line of thunderstorms moved from west to east across all of eastern Upstate New York and crossed western Massachusetts during the evening hours. These storms produced gusty winds, which caused damage to some trees and power lines.
In addition to the gusty winds, the thunderstorms also produced a significant amount of cloud-to-ground lightning. Numerous power outages were reported across the region as a result of the thunderstorms.
Thunderstorms ended with the passage of the cold front during the overnight hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 13, 6:29 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 13, 6:29 PM EST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Albany NY
729 PM EDT SAT AUG 13 2016
.SYNOPSIS...
Humid conditions will continue along with the threat for showers
and thunderstorms through Sunday as a front moves gradually
southward across the region. Any storm will be capable of
producing locally very heavy rainfall. With the passage of front
Sunday night some drier air will filter into the region in the
wake of the boundary for early next week. Temperatures will still
run above normal by around 5 degrees.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Severe thunderstorm watch #445 is in effect until 1 am for all of
east central new York and western New England.
Another hot and very humid day across the area. Dew points are
in the 70s. Heat headlines will be allowed to expire at 7 pm.
Will be another very muggy night with lows only bottoming in the
70s with upper 60s across the higher terrain. With such a moist
atmosphere in place patchy fog is expected to develop once again.
The stalled boundary has moved little today and snakes across
New England westward across upstate New York into the Great Lakes
Region. It has been a focus for convection especially to the north
where we have moderate mid level flow to support storms. Some of
the storms earlier were producing very heavy downpours, frequent
lightning and strong gusty winds. Stronger storms are expected
this evening. Cloud top are cooling. The watervapor loop shows a
fair strong short wave moving across the Great Lakes region
High precipitable water value was 2.14 inches on the 12Z ALY
sounding (175 percent of normal) and 2.12 inches on the 12Z BUF
sounding (189 percent of normal), so very heavy downpours are
occurring with storms. Localized flash flooding remains possible
with the greatest risk will be for urban, poor drainage and low
lying areas.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
Another day of heat and humidity across much of the forecast area.
Heat Advisory has been issued for the Dutchess, eastern Ulster
and southern Litchfield County for heat indices up to around 100
depress Sunday noon to 7 pm.
The stalled boundary should have lifted northward some by Sunday
morning as a weakening area of low pressure moves eastward across
eastward Canada. As the low moves off to the east it will drag a
cold/cool front across the region Sunday night. Ahead of the
boundary additional showers and thunderstorms are expected with
the best chances across the eastern Catskills, mid Hudson Valley
into western New England with the peak heating of the day. As
stated early precipitable water levels will remain high so any
storm will be capable of very heavy rainfall.
With the passage of the boundary some drier and cooler air will
will filter in late Sunday night and Monday. Dew points are
forecast to lower into the 60s with some 50s possible in the
western Adirondacks.
Temperatures will be cooler but still above normal but only by
around 5 degrees or so. Dew points are forecast to range from the
upper 50s to upper 60s which will be more comfortable and less
dangerous than recent days.
A period of dry weather is expected late Sunday night into Monday
night as ridging build in.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
A short wave is expected to move around the western side of the
upper ridge with surface low forming over the mid west/ohio
valley by Tuesday. This storm is then expected to strengthen as
it moves northeastward across the Great Lakes region and
Northeast bringing chances for showers and thunderstorms to the
area through the middle of the week.
Additional chances for some storms are possible Thursday as a
cold front moves across the region. At this time, it appears fair
weather is then expected as we head into the weekend.
Temperatures are expected to continue to run a bit above normal
by around 5 degrees or so with highs mainly the upper 70s to mid
80s much of the week. Lows are expected to be in the upper 50s to
upper 60s.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
A quasi-stationary frontal boundary drapped across the region will
continue to provide a focus for showers and thunderstorms this
evening. Based on latest radar trends, ongoing activity should
allow for MVFR/IFR flying conditions at KGFL/KALB/KPSF over the
next few hours. Further south, the activity will be more scattered
to isolated around KPOU, so flying conditions should generally
remain VFR there. Within any t-storm, west winds may become gusty
and visibility will be reduced to 1-2 SM.
Behind this initial batch of activity, there still may be some
lingering showers and thunderstorms into the overnight hours. This
could allow for some occasional MVFR flying conditions. With
abundant low level moisture, some mist/low stratus will be possible
for all sites late tonight as well, with a period of IFR
conditions likely.
Any fog/low status should dissipate between 12z-14z, with VFR
conditions returning to all sites. Some additional showers and
thunderstorms are possible on Sunday, especially in the aftn and
evening hours, as the boundary remains situated over the area.
For now, will mention just VCSH but brief periods of MVFR/IFR
conditions are possible for all sites during the day.
Outlook...
Sunday Night: Moderate Operational Impact. Chance of SHRA...FG...TSRA.
Monday: No Operational Impact. Slight Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Humid conditions will continue along with the threat for showers
and thunderstorms through Sunday as a front moves gradually
southward across the region. Any storm will be capable of
producing locally very heavy rainfall. With the passage of front
Sunday night some drier air will filter into the region in the
wake of the boundary for early next week. Minimum relative
humidity levels are not expected to drop below 50 percent neither
Sunday or Monday afternoons.
&&
.HYDROLOGY...
Very heavy rainfall occurring with storms. High precipitable
water value was 2.14 inches on the 12Z ALY sounding (175 percent
of normal) and 2.12 inches on the 12Z BUF sounding (189 percent of
normal), so very heavy downpours are occurring with storms.
Localized flash flooding remains possible with the greatest risk
will be for urban, poor drainage and low lying areas.
This threat will continue through Sunday until the passage a
front. The boundary is expected to move to our south Sunday night
with precipitable water values forecast to drop below 1.5 inches
Sunday night into Monday.
A brief period of dry weather is expected late Sunday night
through Monday into Monday night, then more unsettled humid
weather is expected through the middle of the week.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Excessive Heat Warning until 10 PM EDT this evening for CTZ013.
Heat Advisory from noon to 7 PM EDT Sunday for CTZ013.
NY...Excessive Heat Warning until 10 PM EDT this evening for
NYZ064>066.
Heat Advisory from noon to 7 PM EDT Sunday for NYZ064>066.
MA...None.
VT...None.
&&
SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...
LONG TERM...IAA
AVIATION...Frugis
FIRE WEATHER...IAA
HYDROLOGY...IAAHazardous weather outlook, Aug 13, 6:12 PM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
712 PM EDT SAT AUG 13 2016
CTZ013-NYZ064>066-141100-
SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
712 PM EDT SAT AUG 13 2016
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 1 AM EDT SUNDAY...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DUTCHESS...EASTERN ULSTER
AND SOUTHERN LITCHFIELD COUNTIES..
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
ALSO...THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY. STORMS WILL BE
CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH
FLOODING WILL BE POSSIBLE WITH THE GREATEST RISK FOR URBAN...POOR
DRAINAGE AND LOW LYING AREAS.
THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED. PLEASE SEND REPORTS OF DAMAGING
WINDS AND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE.
CTZ001-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-082>084-
VTZ013>015-141100-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
712 PM EDT SAT AUG 13 2016
...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 1 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...SOUTHERN
VERMONT...NORTHERN LITCHFIELD COUNTY...AND EAST CENTRAL NEW YORK
EXCLUDING THE MID HUDSON VALLEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY. STORMS WILL BE CAPABLE
OF PRODUCING LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING
WILL BE POSSIBLE WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE
AND LOW LYING AREAS.
THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED. PLEASE SEND REPORTS OF DAMAGING
WINDS AND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 13, 5:05 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
605 PM EDT SAT AUG 13 2016
NYZ054-084-VTZ013-014-132245-
SOUTHERN WASHINGTON-EASTERN RENSSELAER-BENNINGTON-WESTERN WINDHAM-
605 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RENSSELAER...
SOUTHEASTERN WASHINGTON...NORTHERN BENNINGTON AND WEST CENTRAL
WINDHAM COUNTIES...
AT 605 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAMBRIDGE...OR
NEAR HOOSICK FALLS...MOVING NORTHEAST AT 30 MPH.
WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
SHAFTSBURY AROUND 615 PM EDT.
ARLINGTON AROUND 625 PM EDT.
MANCHESTER AROUND 640 PM EDT.
MANCHESTER CENTER AROUND 645 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PUMPKIN HOOK...WHITE
CREEK...BOUPLON CORNER...EAGLEVILLE...PETERS FOUR CORNERS...STRATTON
MOUNTAIN...MANCHESTER DEPOT...GLASTENBURY...STRATTON ACRES AND
SHAFTSBURY CENTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4310 7280 4286 7342 4292 7346 4294 7346
4295 7347 4326 7313
TIME...MOT...LOC 2205Z 235DEG 26KT 4297 7331
FRUGISLocal storm report, Aug 13, 5:09 PM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
609 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG HERKIMER 43.03N 74.99W
08/13/2016 HERKIMER NY TRAINED SPOTTER
MULTIPLE TREES DOWN
&&
EVENT NUMBER ALY1602013
WASULALocal storm report, Aug 13, 5:43 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
643 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG 1 ENE SOUTH CAMBRIDGE 42.97N 73.47W
08/13/2016 WASHINGTON NY FIRE DEPT/RESCUE
TREES DOWN ALONG ROUTE 59A
0427 PM TSTM WND DMG PITTSTOWN 42.84N 73.48W
08/13/2016 RENSSELAER NY 911 CALL CENTER
2 TREES DOWN.
0500 PM TSTM WND DMG 1 SSW HOOSICK FALLS 42.89N 73.36W
08/13/2016 RENSSELAER NY FIRE DEPT/RESCUE
TREE DOWN ACROSS BOVEE HILL ROAD AND LESTER LANE
0600 PM TSTM WND DMG HERKIMER 43.03N 74.99W
08/13/2016 HERKIMER NY TRAINED SPOTTER
MULTIPLE TREES DOWN
&&
EVENT NUMBER ALY1602010 ALY1602011 ALY1602012 ALY1602013
WASULASpecial weather statement, Aug 13, 6:01 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
701 PM EDT SAT AUG 13 2016
NYZ047-048-051-132345-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-
701 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ALBANY...CENTRAL
SCHOHARIE AND SOUTHWESTERN SCHENECTADY COUNTIES...
AT 700 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
RICHMONDVILLE... OR NEAR COBLESKILL...MOVING EAST AT 30 MPH.
WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
COBLESKILL AROUND 710 PM EDT.
MIDDLEBURGH AND CENTRAL BRIDGE AROUND 720 PM EDT.
SCHOHARIE AROUND 725 PM EDT.
BERNE AROUND 740 PM EDT.
WESTERLO AND ALTAMONT AROUND 745 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST RICHMONDVILLE...
GALLUPVILLE...HUNTERSLAND...DUANE MANSION...ZEH CORNERS...EAST
TOWNSHIP... HAWVERSVILLE...KNOX...SCHOHARIE JUNCTION AND BRAMANVILLE.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 19 AND 23.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4262 7463 4268 7464 4275 7463 4276 7404
4248 7403 4257 7466
TIME...MOT...LOC 2300Z 276DEG 27KT 4266 7455
WASULASpecial weather statement, Aug 13, 6:32 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
732 PM EDT SAT AUG 13 2016
NYZ047>049-051>054-140015-
SCHOHARIE-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN
SCHENECTADY-EASTERN RENSSELAER-WESTERN ALBANY-EASTERN SCHENECTADY-
732 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT ALBANY...NORTHEASTERN
SCHOHARIE...SOUTHERN SCHENECTADY AND SOUTHWESTERN RENSSELAER
COUNTIES...
AT 728 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SCHOHARIE...OR
12 MILES EAST OF COBLESKILL...MOVING EAST AT 40 MPH.
THIS STORM WILL BE NEAR... BERNE AROUND 735 PM EDT. DUANESBURG
AROUND 740 PM EDT. ALTAMONT AROUND 745 PM EDT. VOORHEESVILLE
AROUND 750 PM EDT. ALBANY...GUILDERLAND AND FEURA BUSH AROUND 755
PM EDT. COLONIE AND DELMAR AROUND 800 PM EDT. LATHAM AND
LOUDONVILLE AROUND 805 PM EDT. EAST
GREENBUSH...WATERVLIET...RENSSELAER...MENANDS AND GREEN ISLAND
AROUND 810 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FULLERS...DENAULT
CORNERS...BRAESIDE...HUNTERSLAND...DUANE MANSION...MOHAWK
VIEW...LISHA KILL...HOUCKS CORNERS...BRUNSWICK CENTER AND TOTEM
LODGE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 1S...AND BETWEEN MILE
MARKERS 8 AND 6-5A.
INTERSTATE 87 BETWEEN MILE MARKERS 1 AND 6...NEAR MILE MARKER 2 ...
NEAR MILE MARKER 4...AND BETWEEN MILE MARKERS 2-4 AND 4-5.
INTERSTATE 787 BETWEEN MILE MARKERS 2 AND 8-7.
LAT...LON 4279 7371 4278 7369 4279 7367 4280 7351
4253 7351 4256 7434 4274 7434
TIME...MOT...LOC 2328Z 268DEG 35KT 4265 7425
WASULALocal storm report, Aug 13, 6:49 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
749 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM LIGHTNING LAKE GEORGE 43.43N 73.71W
08/13/2016 WARREN NY BROADCAST MEDIA
*** 4 INJ *** TIME ESTIMATED. 4 PEOPLE INJURIED BY
LIGHTNING STRIKE AT THE LAKE GEORGE BATTLEFIELD
CAPMGROUND.
&&
EVENT NUMBER ALY1602014
IAAThunderstorm Wind, Berkshire
- When
- August 13, 7:45 PM EST
- Where
- Berkshire County, 2.04 mi W of South Egremont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -73.460
A tree was reported down across Route 23 in North Egremont due to thunderstorm winds.
Thunderstorm Wind, Berkshire
- When
- August 13, 7:50 PM EST
- Where
- Berkshire County, 1.36 mi S of South Egremont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.150, -73.418
Multiple trees and wires were reported down in South Egremont due to thunderstorm winds.
Thunderstorm Wind, Berkshire
- When
- August 13, 7:50 PM EST
- Where
- Berkshire County, 1.67 mi S of South Egremont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.146, -73.416
Wires were reported down on Route 41 in Sheffield due to thunderstorm winds.
Thunderstorm Wind, Berkshire
- When
- August 13, 7:55 PM EST
- Where
- Berkshire County, 1.77 mi SE of Glendale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.260, -73.328
A tree was reported down on Route 7 in the Glendale section of the town of Stockbridge.
Thunderstorm Wind, Berkshire
- When
- August 13, 7:56 PM EST
- Where
- Berkshire County, 0.35 mi NNE of Alford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.235, -73.418
Trees and wires were reported down on North Egremont Road in Alford due to thunderstorm winds.
Thunderstorm Wind, Berkshire
- When
- August 13, 7:57 PM EST
- Where
- Berkshire County, 0.17 mi NE of Van Deusenville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.231, -73.367
A tree was downed and blocking part of Route 41 in the Van Deusenville section of the town of Great Barrington due to thunderstorm winds.
Thunderstorm Wind, Berkshire
- When
- August 13, 7:57 PM EST
- Where
- Berkshire County, 0.61 mi WNW of Van Deusenville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.233, -73.381
Trees were reported down on Long Pond Road in Great Barrington due to thunderstorm winds.
Thunderstorm Wind, Berkshire
- When
- August 13, 7:58 PM EST
- Where
- Berkshire County, 0.8 mi ESE of Housatonic
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.244, -73.356
A tree was downed onto a house on Park Street in the village of Housatonic in the town of Great Barrington due to thunderstorm winds.
Thunderstorm Wind, Berkshire
- When
- August 13, 8:12 PM EST
- Where
- Berkshire County, 0.99 mi SSE of Cheshire
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.556, -73.166
A tree was downed and blocking Route 8 in Cheshire as a result of thunderstorm winds.
Thunderstorm Wind, Berkshire
- When
- August 13, 8:15 PM EST
- Where
- Berkshire County, 0.57 mi NNE of Cheshire Harbor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.607, -73.125
A telephone pole and wires were downed on Bellevue Avenue in North Adams due to thunderstorm winds.
Thunderstorm Wind, Berkshire
- When
- August 13, 8:15 PM EST
- Where
- Berkshire County, 0.23 mi E of Pittsfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.450, -73.245
Trees were reported down in Pittsfield due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in New York, August 13, 201623 injured · $1.0 million · 70 kt wind · 94 events
- Flash Flooding and Flooding in Missouri, August 13 to 17, 20161 death · $220,000 · 12 events
- Hail and Damaging Winds in Pennsylvania, August 13 to 16, 20161 death · 2 injured · 52 kt wind · 6 events
- Wildfire in California, August 13 to 26, 2016$1.5 million · 1 event
- Damaging Winds in New York, August 13, 2016$241,000 · 50 kt wind · 21 events
- Flash Flood and Flooding in Massachusetts, August 13 to 14, 2016$181,000 · 50 kt wind · 23 events
- Damaging Winds in New York, August 13, 2016$130,000 · 70 kt wind · 17 events
- Damaging Winds and Lightning Strike in Connecticut, August 13, 2016$96,000 · 50 kt wind · 7 events
- Tornado and Damaging Winds in Florida, August 13, 2016$70,000 · EF0 · 3 events
- Flash Flooding and Flooding in Illinois, August 13 to 17, 2016$36,000 · 14 events
- Damaging Winds and Lightning Strike in Connecticut, August 13 to 14, 20161 injured · $27,000 · 61 kt wind · 10 events
- Flash Flood and Damaging Wind in Texas, August 13, 2016$40,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 654443, 654444, 654452, 654445, 654451, 654446, 654448, 654450, 654447, 654449, 654453.